cough variant asthma?

I was prescriber Ramapril in Oct 2013 and started coughing and it's still going on. For 18 months, I couldn't sleep without strong sleeping tablets. My GP (who wasn't the one prescribing ramapril), told me she couldn't give me anything for the cough because they didn't know what it was. However I went to a private

GP who, after 2-3 minutes informed me I had asthma, uncontrolled, and I should go to my GP's asthma nurse. I have gone from the blue puffer to now using

Seretide. However i started violently coughing again about 7-10 days ago, about the same time a friend complained of Hayfever. So now I am wondering

If I have CVA AND hayfever???? Having looked at all your input, i will take it easy on Seretide and concentrate on the blue and see what happens until I

can see GP in a couple of days. Would like to say that my cough is really violent, stops me sleeping, as with some of you, but it also, almost makes me

physically sick, and like the rest of you, i am stared at when the noise obviously upsets or annoys people nearby.

Other than that I am in rude health!!!!! BUT, the drug situation in general really has me worried. The ramapril as with a lot of drugs is now known to cause CVA,

and, I now read about how Seretide can cause all sorts of lovely side effects, as well as coughing!!!!, makes me wonder about taking anything that is labelled a

drug. Think I'll tick to aspirin.

4 Replies

  • Your coughing is more likely to be caused by a worsening of your asthma, due to the 'hayfever' season. Hayfever and Asthma are very closely related and what will affect one, is most likely to affect the other. I would advise to keep taking the seritide, as this is your 'preventer' to stop your attacks and you may find, they are worse without. When you have an attack like this, use your blue one also, but don't stop at two puffs, keep taking up to ten, until your breathing feels better and you stop coughing. (I am sure you can find this advice on the Asthma site somewhere, concerning dosages.) you may even need more, I continue to take until my symptoms are relieved, but I am not sure what current advice is. nnRegarding the CVA. I am not sure if you are fully aware of this medical problem. It stands for the words, 'cerebral, vascular accident' and can be a bleed or a clot in the brain, often in the stem of the brain, causing parts of the brain to suffer lack of oxygen and damage. This would more likely to make you violently sick, than cough. Ramapril, is a blood pressure medication. This is a medication, to prevent your blood pressure becoming too high and can indeed prevent the onset of a 'CVA'. I suspect, the beginning of taking Ramapril and the onset of your coughing are coincidental and not one caused by the other. nnI have answered this quickly and hope I have reassured as well as giving you some further information. You should make a note of this and ask your doctor or nurse to explain in more detail. Don't be scared to ask questions regarding your medical condition, medication, possible future changes. The more informed you are, the better you can aid the doctors to look after your health and believe me, they will be pleased to answer your questions, no matter how busy you feel they are. Its your body, not theirs, you should have control.

  • sorry, as I previously said CVA AND hayfever - I assumed everyone reading letters through the Asthma web site would assume I was talking about Cough Variant Asthma. I did come off Seretide, as advised by my GP and am now on an Turbohaler which seems to be doing the trick and I can sleep again.

  • I'm pretty sure the CVA referred to in the original post is Cough Variant Asthma rather than the condition you think it is ;-)

  • My CVA is worsened if my havfever is kicking in. Anything that doesn't help my airways will also tend to trigger/hamper my CVA. Taking hay fever medication does reduce the hay fever (and then the CVA) symptoms in my case. But we are all different. See what works for yourself, but if you have had hay fever medication and it works - then great.

    Good luck with it!

You may also like...